On the local existence of analytic solutions to the Prandtl boundary layer equations

Igor Kukavica, Vlad Vicol

Research output: Contribution to journalArticle

Abstract

We address the local well-posedness of the Prandtl boundary layer equations. Using a new change of variables we allow for more general data than previously considered, that is, we require the matching at the top of the boundary layer to be at a polynomial rather than exponential rate. The proof is direct, via analytic energy estimates in the tangential variables.

Original languageEnglish (US)
Pages (from-to)269-292
Number of pages24
JournalCommunications in Mathematical Sciences
Volume11
Issue number1
DOIs
StatePublished - Jan 1 2013

Fingerprint

Local Existence
Analytic Solution
Boundary Layer
Boundary layers
Local Well-posedness
Change of Variables
Energy Estimates
Polynomials
Polynomial

Keywords

  • Boundary layer
  • Inviscid limit
  • Matched asymptotics
  • Prandtl equation
  • Real-analyticity
  • Well-posedness

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

On the local existence of analytic solutions to the Prandtl boundary layer equations. / Kukavica, Igor; Vicol, Vlad.

In: Communications in Mathematical Sciences, Vol. 11, No. 1, 01.01.2013, p. 269-292.

Research output: Contribution to journalArticle

@article{840783febc5d45dcadff9fa8bbca6057,
title = "On the local existence of analytic solutions to the Prandtl boundary layer equations",
abstract = "We address the local well-posedness of the Prandtl boundary layer equations. Using a new change of variables we allow for more general data than previously considered, that is, we require the matching at the top of the boundary layer to be at a polynomial rather than exponential rate. The proof is direct, via analytic energy estimates in the tangential variables.",
keywords = "Boundary layer, Inviscid limit, Matched asymptotics, Prandtl equation, Real-analyticity, Well-posedness",
author = "Igor Kukavica and Vlad Vicol",
year = "2013",
month = "1",
day = "1",
doi = "10.4310/CMS.2013.v11.n1.a8",
language = "English (US)",
volume = "11",
pages = "269--292",
journal = "Communications in Mathematical Sciences",
issn = "1539-6746",
publisher = "International Press of Boston, Inc.",
number = "1",

}

TY - JOUR

T1 - On the local existence of analytic solutions to the Prandtl boundary layer equations

AU - Kukavica, Igor

AU - Vicol, Vlad

PY - 2013/1/1

Y1 - 2013/1/1

N2 - We address the local well-posedness of the Prandtl boundary layer equations. Using a new change of variables we allow for more general data than previously considered, that is, we require the matching at the top of the boundary layer to be at a polynomial rather than exponential rate. The proof is direct, via analytic energy estimates in the tangential variables.

AB - We address the local well-posedness of the Prandtl boundary layer equations. Using a new change of variables we allow for more general data than previously considered, that is, we require the matching at the top of the boundary layer to be at a polynomial rather than exponential rate. The proof is direct, via analytic energy estimates in the tangential variables.

KW - Boundary layer

KW - Inviscid limit

KW - Matched asymptotics

KW - Prandtl equation

KW - Real-analyticity

KW - Well-posedness

UR - http://www.scopus.com/inward/record.url?scp=84867697714&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84867697714&partnerID=8YFLogxK

U2 - 10.4310/CMS.2013.v11.n1.a8

DO - 10.4310/CMS.2013.v11.n1.a8

M3 - Article

VL - 11

SP - 269

EP - 292

JO - Communications in Mathematical Sciences

JF - Communications in Mathematical Sciences

SN - 1539-6746

IS - 1

ER -